Alert archive / Georgia / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 226, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 6, 2018, 6:18 PM EDT for Carroll County, Georgia. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2018, 6:18 PM EDT (22:18 UTC)
- Expired
- Jul 6, 2018, 7:00 PM EDT
- In force
- 42 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Carroll County, GA
The radar
The Atlanta radar (KFFC), 44 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 6:35 PM EDT | TSTM WND DMG | 4 N Clem, GA | SEVERAL TREES DOWN EAST OF CARROLLTON, ALONG HORSLEY MILL RD BETWEEN FORDS RD AND PLEASANT HILL RD. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.3 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 716 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 918 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
819
WUUS52 KFFC 062218
SVRFFC
GAC045-062300-
/O.NEW.KFFC.SV.W.0226.180706T2218Z-180706T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
618 PM EDT FRI JUL 6 2018
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Southern Carroll County in northwestern Georgia...
* Until 700 PM EDT.
* At 618 PM EDT, a severe thunderstorm was located near Seaton Lake,
or near Carrollton, moving southwest at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Carrollton, Mount Zion, Whitesburg, Clem, Abilene, John Tanner
State Park, Lowell, Treasure Lake and Seaton Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3360 8523 3369 8493 3365 8490 3358 8491
3357 8484 3357 8485 3347 8497 3345 8499
3343 8500 3342 8503
TIME...MOT...LOC 2218Z 049DEG 15KT 3360 8498
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
553
WWUS52 KFFC 062253
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
653 PM EDT FRI JUL 6 2018
GAC045-062302-
/O.EXP.KFFC.SV.W.0226.000000T0000Z-180706T2300Z/
Carroll GA-
653 PM EDT FRI JUL 6 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CARROLL COUNTY WILL
EXPIRE AT 700 PM EDT...
The storm which prompted the warning in Carroll county has weakened
below severe limits, and no longer poses an immediate threat to life
or property. Therefore, the warning will be allowed to expire. Gusty
winds and heavy rain are still possible with this thunderstorm
through 7:30 PM.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Peachtree City.
LAT...LON 3360 8523 3369 8493 3365 8490 3358 8491
3357 8484 3357 8485 3347 8497 3345 8499
3343 8500 3342 8503
TIME...MOT...LOC 2252Z 049DEG 15KT 3351 8510
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 2:47 PM EDT, 3 hours 31 minutes earlier.
Area forecast discussion, Jul 6, 2:47 PM EDT, 3 hours 31 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 247 PM EDT Fri Jul 6 2018 .SHORT TERM /Tonight through Saturday Night/... Somewhat complex setup over the forecast area through the short-term forecast period as the region remains situated between the weak mid/ upper ridging to the northwest and the weak mid/upper low drifting westward across south Georgia/north Florida. Throw in the frontal boundary settling into state and we should continue to see scattered to widespread convection through the period. With generally weak mechanical lift due to the surface front and upper low, precipitation coverage will also continue to show a decidedly diurnal tendency. Ample sky cover Saturday will keep high temperatures at or even a bit below seasonal normals. Although instability is expected to remain moderate at best over the region, a few strong to marginally severe storms cannot be ruled out as we go into this evening and again Saturday afternoon and evening. Precipitable water values remain high, but not extreme for this time of year, however mid-level winds should keep storms moving enough to avoid all but a localized threat for any flooding problems. 20 .LONG TERM /Sunday through Friday/... By the beginning of the long-term forecast period on Sunday, the weak weekend cold front will have sagged into central and south Georgia. The best focus for shower and thunderstorm development Sunday afternoon and evening will thus be in central Georgia with less coverage farther north. On Monday, surface high pressure will encroach from the northeast which will help to suppress shower and thunderstorm development across eastern portions of the CWA while focusing the best coverage over the southwestern half of the area. This drier airmass will continue to filter into the area on Tuesday, limiting diurnal convection to isolated to widely scattered coverage. While a tropical system may develop off the coast of the Carolinas in the Atlantic by mid-to-late week, this potential system will be of no consequence to Georgia as it gets kicked northeastward by an upper trough. The trend for our area will be gradually warming temperatures and isolated to scattered afternoon/evening convection as upper ridging begins to build into the Southeast. Temperatures at the onset of the extended will be on the cooler side behind the aforementioned front with highs largely in the mid-80s on Sunday. Through the extended highs are expected to gradually warm back into the low-to-mid 90s by midweek. RW && .AVIATION... 18Z Update... Most areas SCT/BKN VFR level clouds currently and this trend should continue outside of convection through 06Z. MVFR or lower ceilings developing by 06-08Z most areas, continuing through 14-16Z. Conditions should improve to mainly VFR by 18Z most areas. Isolated to scattered convection developing at this time will become more widespread through 00Z before diminishing to isolated by 06Z. Winds northwest to northeast 4-8kt will become mainly northeast to east after 04-06Z. //ATL Confidence...18Z Update... Medium on timing of convection and lower ceilings early Saturday morning. High on all other elements. 20 && .PRELIMINARY POINT TEMPS/POPS... Athens 70 82 68 84 / 60 50 40 30 Atlanta 72 85 70 83 / 60 60 50 30 Blairsville 65 79 63 80 / 60 50 40 30 Cartersville 70 85 69 84 / 60 60 40 30 Columbus 72 89 72 87 / 50 70 60 60 Gainesville 70 83 68 81 / 60 50 40 30 Macon 72 87 71 86 / 50 70 60 60 Rome 70 86 69 85 / 50 60 40 30 Peachtree City 70 86 70 84 / 60 70 50 40 Vidalia 72 88 72 87 / 40 60 60 60 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...20 LONG TERM....RW AVIATION...20
Hazardous weather outlook, Jul 6, 12:46 PM EDT, 5 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1246 PM EDT Fri Jul 6 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-071700- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1246 PM EDT Fri Jul 6 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered to numerous showers and thunderstorms are expected this afternoon and into tonight as a cold front moves out of the Tennessee Valley and into north Georgia. A few thunderstorms could be strong to severe with gusty winds, frequent lightning, and heavy rain. The most favorable time frame for thunderstorm development will be through 10 PM. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... The cold front will continue its slow southward movement, moving into central Georgia by Saturday afternoon. Numerous thunderstorms are expected to develop by late Saturday morning and continue into Saturday evening. Scattered to numerous thunderstorms are expected again Sunday, mainly across central Georgia as the cold front stalls across central Georgia. A few of these storms both Saturday and Sunday could be strong to severe with gusty winds, frequent lightning, and heavy rain. Scattered mainly afternoon and evening thunderstorms are possible Monday through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Jul 6, 5:30 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
530 PM EDT FRI JUL 6 2018
GAZ004-005-012-062200-
Whitfield GA-Gordon GA-Murray GA-
530 PM EDT FRI JUL 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WHITFIELD...GORDON
AND MURRAY COUNTIES UNTIL 600 PM EDT...
At 530 PM EDT...a line of strong thunderstorms extended from near
Conasauga Lake to near Chatsworth to near Nickelsville...and moving
southwest at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Dalton, Calhoun, Chatsworth, Eton, Resaca, Crandall, Sumac, Ramhurst,
Oostanaula, Redbud, Tilton, Audubon, Conasauga Lake, Sugar Valley,
Fort Mountain State Park, Nickelsville and North Georgia Speedway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3490 8462 3472 8468 3447 8481 3448 8508
3459 8504 3488 8482 3494 8462
TIME...MOT...LOC 2130Z 059DEG 14KT 3490 8465 3473 8478 3456 8488
WIND...40MPHSpecial weather statement, Jul 6, 5:51 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
551 PM EDT FRI JUL 6 2018
GAZ033-044-045-055-057-062215-
North Fulton GA-Clayton GA-DeKalb GA-Henry GA-South Fulton GA-
551 PM EDT FRI JUL 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...CLAYTON...
SOUTHWESTERN DEKALB...NORTHWESTERN HENRY AND SOUTHEASTERN SOUTH
FULTON COUNTIES UNTIL 615 PM EDT...
At 550 PM EDT...a strong thunderstorm was over Forest Park, or near
Jonesboro...moving south at 20 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
cloud to ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Atlanta, Jonesboro, East Point, Stockbridge, Forest Park, Riverdale,
College Park, Morrow, Hapeville, Lake City, Hartsfield-Jackson
Airport, Lake Spivey, Rex, Ellenwood, Hidden Valley Park, Fort
Gillem, Lakewood Park, Conley, Gresham Park and Eagles Landing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3371 8443 3370 8417 3364 8417 3364 8418
3363 8418 3362 8417 3349 8417 3351 8442
3352 8443 3355 8444 3355 8447
TIME...MOT...LOC 2150Z 039DEG 22KT 3361 8438
HAIL...0.75IN
WIND...50MPHLocal storm report, Jul 6, 5:52 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
552 PM EDT FRI JUL 06 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0224 PM TSTM WND DMG 4 WNW AMICALOLA FALLS S 34.58N 84.30W
07/06/2018 GILMER GA EMERGENCY MNGR
REPORT OF ROADWAY BLOCKAGE AND POWERLINE DAMAGE ON GA
HWY 52 NEAR MOUNTAIN ASH ROAD.
&&
CORRECTED FATALITIES...INJURIES...REMARKS
EVENT NUMBER FFC1800611
JKINGSpecial weather statement, Jul 6, 6:15 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
615 PM EDT FRI JUL 6 2018
GAZ042-062245-
Carroll GA-
615 PM EDT FRI JUL 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CARROLL COUNTY UNTIL
645 PM EDT...
At 615 PM EDT...a strong thunderstorm was near Seaton Lake, or near
Carrollton...moving southwest at 15 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Carrollton, Whitesburg, Clem, Abilene, Lowell, Treasure Lake and
Seaton Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3370 8497 3364 8490 3358 8491 3357 8484
3357 8483 3345 8497 3346 8498 3345 8499
3344 8498 3344 8499 3343 8502 3358 8520
TIME...MOT...LOC 2215Z 049DEG 15KT 3359 8497
HAIL...0.25IN
WIND...50MPHLocal storm report, Jul 6, 6:16 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
616 PM EDT FRI JUL 06 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG 3 WSW LOW GAP SHELTER 34.76N 83.87W
07/06/2018 UNION GA EMERGENCY MNGR
REPORT OF SEVERAL TREES DOWN WHICH ALSO KNOCKED A
POWERLINE POLE DOWN ON RICHARD B RUSSELL SCENIC HWY NEAR
HELTON CREEK IN UNION COUNTY, GA.
&&
EVENT NUMBER FFC1800614
JKINGSpecial weather statement, Jul 6, 6:16 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
616 PM EDT FRI JUL 6 2018
GAZ046>048-055-057-062245-
Walton GA-Rockdale GA-Clayton GA-Newton GA-Henry GA-
616 PM EDT FRI JUL 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WALTON...ROCKDALE...
CLAYTON...NORTHERN NEWTON AND HENRY COUNTIES UNTIL 645 PM EDT...
At 615 PM EDT...a line of strong thunderstorms was along a line
extending from Big Haynes Creek Park to Richardson Park to Lake
City...and drifting southwest at 10 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
cloud to ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
McDonough, Conyers, Covington, Jonesboro, Stockbridge, Forest Park,
Riverdale, Loganville, Morrow, Lovejoy, Hapeville, Social Circle,
Lake City, Oxford, Porterdale, Walnut Grove, Jersey,
Hartsfield-Jackson Airport, Lakeview Estates and Georgia
International Horse Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3365 8444 3365 8425 3363 8424 3363 8423
3365 8422 3364 8416 3362 8411 3371 8407
3384 8386 3364 8372 3344 8412 3344 8439
3348 8439 3350 8442 3355 8444 3355 8445
TIME...MOT...LOC 2215Z 204DEG 8KT 3375 8392 3361 8412 3360 8434
HAIL...0.75IN
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 12:57 PM EDT | Special Weather Statement | FFC | Gilmer | 48 min |
| Jul 6, 1:42 PM EDT | Special Weather Statement | FFC | White | 33 min |
| Jul 6, 1:45 PM EDT | Special Weather Statement | FFC | Cherokee | 30 min |
| Jul 6, 2:04 PM EDT | Special Weather Statement | FFC | Dawson, Pickens | 26 min |
| Jul 6, 2:11 PM EDT | Special Weather Statement | FFC | Towns | 34 min |
| Jul 6, 2:15 PM EDT | Special Weather Statement | FFC | White | 30 min |
| Jul 6, 2:30 PM EDT | Special Weather Statement | FFC | Dawson | 30 min |
| Jul 6, 2:40 PM EDT | Special Weather Statement | FFC | Towns, Union | 35 min |
| Jul 6, 2:48 PM EDT | Special Weather Statement | FFC | Hall | 27 min |
| Jul 6, 2:51 PM EDT | Severe Thunderstorm Warning | FFC | Hall | 39 min |
| Jul 6, 2:57 PM EDT | Special Weather Statement | FFC | Bartow, Cherokee, Pickens | 33 min |
| Jul 6, 2:57 PM EDT | Severe Thunderstorm Warning | FFC | Union | 23 min |
| Jul 6, 3:15 PM EDT | Special Weather Statement | FFC | Dade | 30 min |
| Jul 6, 3:20 PM EDT | Special Weather Statement | FFC | Dawson, Lumpkin | 25 min |
| Jul 6, 3:32 PM EDT | Special Weather Statement | FFC | Bartow | 28 min |
| Jul 6, 3:45 PM EDT | Special Weather Statement | FFC | Chattooga | 30 min |
| Jul 6, 4:00 PM EDT | Special Weather Statement | FFC | Polk | 30 min |
| Jul 6, 4:03 PM EDT | Special Weather Statement | FFC | Banks | 27 min |
| Jul 6, 4:16 PM EDT | Special Weather Statement | FFC | Fulton | 29 min |
| Jul 6, 4:20 PM EDT | Special Weather Statement | FFC | Chattooga | 25 min |
| Jul 6, 4:33 PM EDT | Special Weather Statement | FFC | Whitfield | 27 min |
| Jul 6, 4:39 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, Douglas, Fulton | 36 min |
| Jul 6, 4:48 PM EDT | Special Weather Statement | FFC | Floyd | 27 min |
| Jul 6, 4:56 PM EDT | Special Weather Statement | FFC | Murray | 34 min |
| Jul 6, 5:00 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Murray, Whitfield | 30 min |
| Jul 6, 5:12 PM EDT | Special Weather Statement | FFC | DeKalb, Fulton | 33 min |
| Jul 6, 5:20 PM EDT | Special Weather Statement | FFC | Barrow, Clarke, Jackson, Walton | 25 min |
| Jul 6, 5:30 PM EDT | Special Weather Statement | FFC | Gordon, Murray | 30 min |
| Jul 6, 5:51 PM EDT | Special Weather Statement | FFC | Clayton | 24 min |
| Jul 6, 6:15 PM EDT | Special Weather Statement | FFC | Carroll | 30 min |
| Jul 6, 6:16 PM EDT | Special Weather Statement | FFC | Clayton, Henry, Rockdale | 29 min |
| Jul 6, 7:04 PM EDT | Special Weather Statement | FFC | Troup | 26 min |
| Jul 6, 7:21 PM EDT | Areal Flood Warning | FFC | Whitfield | 3 hr |
| Jul 6, 7:22 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Heard, Meriwether, Troup | 23 min |
| Jul 6, 7:48 PM EDT | Special Weather Statement | FFC | Heard, Troup | 27 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.